Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Diagnosed with pulmonary embolisms. Taking rivaroxban. Suggested to use clexane. Suffer diarrhea. Suggest?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2005
Answered : 1108 Questions
I have recently been diagnosed with pulmonary embolisms, I have been talking rivaroxaban but have now got gastro and the haemotoligist told me to use clexane if I couldn't keep the tablet down. I vomited and had diarea, and wasn't sure if I had kept it down so I injected clexane. Since then I had a hot shower and blew my nose and a mucusy clot blew out of my nose. Like the size of a ten cent piece. Help!
Posted Fri, 11 Oct 2013 in Ear, Nose and Throat Problems
Answered by Dr. Abhishek Sharma 1 hour later
Brief Answer:
Change the dosage of Clexane

Detailed Answer:
You had nasal bleed and you are on Injection Heparin.
This nasal bleed is a very common complication of using heparin.
You need to relax, Press your nose breath through your mouth, bend forwards.
be in this position for 10 mins. If possible put a ice pack.
Then see that bleeding stops and if it still bleeds go to the Emergency room.
Then you need to consult your doctor who has prescribed Clexane. And need to get done blood investigations like Complete blood count, Bleeding Time ,clotting time And Prothrombin time.
You dosage of clexane needs to be set.
After the bleeding stops completely you need to put normal saline sprays in nose and neosporin ointment for local application in nose.
Get your blood pressures checked and keep them under control
Do not scratch your nose
Eat vegetables and avoid constipation.
Prevent yourself from dry winds and dust.

Get well soon
If in doubt do reply
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor